MAUDE Adverse Event Report: ARTHREX, INC. DX FIBERTAK SUTURE ANCHOR, #1 FW & NDLS; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC. DX FIBERTAK SUTURE ANCHOR, #1 FW & NDLS; NON-DEGRADABLE FIXATN FASTENER
Model Number DX FIBERTAK SUTURE ANCHOR, #1 FW & NDLS
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 02/14/2024, it was reported by an arthrex subsidiary employee via e-mail that an ar-8990 fibertak¿ dx suture anchors inserter shaft was crushed, resulting in poor insertion.This occurred during a procedure upon inserting it into the fibula, the inserter shaft was crushed, resulting in poor insertion.The bone was prepped using a f1.6mm drill inside the ar-8990ds.The surgeon created an additional bone hole with a f1.8mm k wire and inserted it again.He was able to insert it with little resistance, and to recover without any fixation problems.Additional information provided 2/20/24: the procedure performed was a atfl repair.Nothing broke off inside of the patient.No images or videos are available.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 complaint allegation is confirmed.Upon visual inspection, it was noted that the distal end of the shaft of the fibertak¿ dx suture anchor, #1 fw w/needles, ve5 had twisted.Functional testing was not performed due to the damage to the device.The method of bone preparation and the quality of the bone encountered were provided.The most likely cause for the reported failure can be attributed to improper bone preparation, misaligned insertion, and prying/leveraging the device during insertion.

Brand Name
DX FIBERTAK SUTURE ANCHOR, #1 FW & NDLS
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18817565
Report Number1220246-2024-01244
Device Sequence Number17228942
Product Code MBI
UDI-Device Identifier00888867265004
UDI-Public00888867265004
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172612
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDX FIBERTAK SUTURE ANCHOR, #1 FW & NDLS
Device Catalogue NumberAR-8990
Device Lot Number14964189
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2024
Supplement Date Received by Manufacturer08/09/2024
Initial Report FDA Received Date03/01/2024
Supplement Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown